anyone else get migraines on ultram?

Discussion in 'Fibromyalgia Main Forum' started by bpmwriter, Dec 9, 2005.

  1. bpmwriter

    bpmwriter New Member


    just started on (tramodol) ultram. i was lovin it for all of about 24 hours until the headaches and nausea started. did anyone get headaches and stick it out? if so, did they go away?? wondering if this is a passing side effect or simply a bad drug for me.

    eddie
  2. bpmwriter

    bpmwriter New Member


    i take 1 mg klonopin at night for sleep, but no other prescription meds except for the ultram. i can't believe someone would prescribe effexor and ultram together! in addition to increasing gaba levels, the ultram causes mild reuptake of norepinephrine and serotonin, which are the same two neurotransmitters that effexor hits. you likely had serotonin syndrome which can be really dangerous. oi. i'm glad your pharmacist figured things out for you.

    eddie
  3. bpmwriter

    bpmwriter New Member


    i feel better today so hopefully yesterday's migraine was an anomaly. so far, the ultram is excellent for pain relief. back, legs, jaw pain - i've felt a noticeable difference across the board, so i hope all side effects subside so i can continue on it. i also take vicodin as needed and look forward to getting back to regular acupuncture treatments. hopefully the combo will break the pain cycle.

    keep us informed on how the ultram works for you.

    eddie
  4. fibrofirend44

    fibrofirend44 New Member

    Hi I DO NOT take ULTRAM...but I DO take ULTRACET...it is a combination of Ultram plus acetaminophen...I have never had any problems with it...not headaches or stomack problems. It was prescribed to me by the Rheumatologist...so maybe research this one and talk to your doctor about it. Sometimes it takes a few tries before we fibro sufferers really find something that helps to alleviate our aches and pains. I hope you feel better soon. your fibro freind....aq
  5. bpmwriter

    bpmwriter New Member


    ultram hits on all the neurotransmitters we need most and in just the right amounts. chronic pain comes from gaba deficiencies and ultram hits gaba the hardest, as does neurontin, lyrica and the new class of fibro drugs. it also touches lightly on serotonin so we (hopefully) sleep better and also on norepinephrine which (hopefully) translates to a little more energy. yet it doesn't hit as hard on the latter two as an snri like effexor, which many may be over-sensitive too. the downside to ultram is the potential for physical addiction but like anything else, it's to be weaned off of verrryyy slooowly.

    eddie
  6. XKathiX

    XKathiX New Member

    Hi,

    My doc just put me on Ultracet. I was already on Zoloft - is that a problem (he does have a list of what meds I'm on and my pharmacist also knows)???

    Thanks
    Kathi
    [This Message was Edited on 12/11/2005]
  7. XKathiX

    XKathiX New Member

  8. pam_d

    pam_d New Member

    ...but not a migraine; I DO get periodic migraines (take Maxalt for them), but I only take Ultram once in a blue moon, and I notice it does cause a mild, dull headache after a few hours.

    The more annoying thing for me---and a good reason why I'd never take Ultram more often---is that I can't sleep on it at all. I'm relaxed as it usually helps my pain so I feel better, but I absolutely cannot fall asleep. I have learned never to take it after 3 or 4pm. Even taking it as late in the day as 6 or 7pm will cause me to be awake until 3 or 4 in the morning. Don't ask me why----I hear people complain about the headaches, but I almost never hear of anyone with my complaint.

    Anyway, good luck with it, hope you can get past the side effects.

    Pam
  9. bpmwriter

    bpmwriter New Member


    i haven't had a headache since friday. i still haven't stepped up to the fourth 50 mg dose at bedtime because, like others have mentioned, i don't think i would sleep. i may try it tomorrow to test the waters.

    eddie